| Model Number |
8888119365 |
| Medical Device Problem Codes |
Insufficient Flow or Under Infusion (2182); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the patient had a poorly functioning dialysis catheter wherein the catheter had an insufficient flow and less adequate hemodialysis - the line did not sustain the pump speeds required for adequate hemodialysis.It was said that it was a first time issue.The catheter was not repaired.Nothing unusual was observed on the device prior to hemodialysis.No visible defects/damages were found on the product.There was no leak and no luer adapter issue.Tego was utilized.Soluprep, a solution of 2% w/v (weight per volume) chlorhexidine gluconate (chg) and 70% v/v (volume/volume) isopropyl alcohol (ipa) were used as cleaning agent on the device.Tegaderm dressing and triple antibiotic ointment were being utilized on the device.There was no blood loss and no blood transfusion was required.It was said that flushing of the line and reversing of the line while on hemodialysis, changing of the tegos, giving of tpa (tissue plasminogen activator) to try and improve the flow were done to resolve the issue (no invasive procedure was done).The patient booked for removal and replacement of the catheter.Eventually, on june 28, the catheter was explanted and replaced with a competitor's device to resolve the issue.It was said that hemodialysis treatments were ongoing.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative